Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Class numbers of pure fields


Author: R. A. Mollin
Journal: Proc. Amer. Math. Soc. 98 (1986), 411-414
MSC: Primary 11R29; Secondary 11R21, 11R32
MathSciNet review: 857932
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Necessary and sufficient conditions are given for the class number $ {h_{{K_i}}}$ of a pure field $ K = Q({m^{1/{p^i}}}){\text{ }}({\text{for }}i = 1,2)$ to be divisible by $ {p^r}$ for a given positive integer $ r$ and prime $ p$. Moreover the divisibility of $ {h_{{K_i}}}$ by $ p$ is linked with the $ p$-rank of the class group of the $ K(\varsigma )$ and prime divisors of $ m$, where $ \varsigma $ is a primitive $ p$th root of unity.

Finally we prove in an easy fashion that for a given odd prime $ p$ and any natural number $ t$ there exist infinitely many non-Galois algebraic number fields (in fact pure fields) of degree $ {p^i}(i = 1,2)$ over $ Q$ whose class numbers are all divisible by $ {p^t}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11R29, 11R21, 11R32

Retrieve articles in all journals with MSC: 11R29, 11R21, 11R32


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1986-0857932-2
PII: S 0002-9939(1986)0857932-2
Article copyright: © Copyright 1986 American Mathematical Society